Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 8, 2000, 1:49 PM CDT for Carlton County, Saint Louis County, Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 8, 2000, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Carlton County, MN, Saint Louis County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:28 PM CDT | Hail 0.75 | Cloquet, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:30 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 130 PM CDT TUE AUG 8 2000 THE OBVIOUS PROBLEM OF THE DAY IS LINE OF NEAR-SVR TSTMS CURRENTLY OVR CWA. SFC PLOTS STILL A LTL DATA-SPARSE...SO MSAS MAY BE SUSPECT...BUT DPTS APPEAR TO BE IN THE LOW-MID 60S WITH UPR 60S JUST UPSTREAM. AXIS OF -8 SFC LI/S LIKEWISE JUST BEHIND SFC TROF WHERE SUNSHINE IS MUCH STRONGER. CLD CVR JUST AHD OF TROF LIMITING SFC HTG SOMEWHAT...SO INITIALLY COOL BLYR IS STILL SUPPRESSING CNVCTV ACTVTY TO BLO SVR LIMITS FOR THE MOST PART...EXCEPT FOR XTRM SRN END OF LINE BTWN GPZ AND BRD. MAY STILL SEE SOME WRNGS FOR S/C ZONES YET THIS AFTN. AS FOR THE FUTURE...MODELS STILL NOT ALL IN YET AFTR GATEWAY PROB...BUT ALL SEEM TO HAVE INITIALIZED WELL AND ARE SHOWING SIMILAR MVMT OF SYS TO THE E. PREFER ETA/S SLIGHTLY FASTER MVMT IN VIEW OF 95 KT VORT MAX PASSING ACRS SRN MN TNGT. AMS OVR OUR CWA STABILIZES RAPIDLY AFT 06Z AS S/WV AND VORT MAX PUSH ON TO THE EAST AND SFC HTG ENDS. DEPENDING ON EXACT PICTURE JUST BEFORE ZFP TRANSMIT TIME...WILL PRBLY DROP MENTION OF EVENING TSTMS/PCPN IN WRN ZONE GROUPS...KEEP THEM FOR EVENING IN CENTRAL ZONES...AND THROUGH THE NIGHT FOR ERN WI ZONES. FWC ONLY MOS DATA AVAIL ATTM...BUT APPEARS ACCEPTABLE...SHOWING WARMING TREND NXT COUPLE DAYS WITH LESS CLD CVR OVERCOMING WK CAA AHD OF APPROACHING SFC HIGH. .DLH...NONE. ERF
In the hours before
Special weather statement, Aug 8, 9:05 AM CDT, 4 hours 44 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 905 AM CDT TUE AUG 8 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THREAT... LARGE HAIL...DAMAGING WINDS. DISCUSSION... MOIST UNSTABLE AIR WILL COMBINE WITH SURFACE HEATING TO PRODUCE ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS FOR SEVERE THUNDVERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM WALKER TO DULUTH/SUPERIOR...INCLUDING NORTHWESTERN WISCONSIN. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:01 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 29 min |
| Aug 8, 5:02 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 43 min |
| Aug 8, 5:18 PM CDT | Tornado Warning | DLH | Pine | 42 min |
| Aug 8, 5:34 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 56 min |
| Aug 8, 5:54 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 36 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 65 min |
| Aug 8, 3:52 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 38 min |
| Aug 8, 6:17 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.